MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event : 18 years or older.Date of event: event date was not reported and was approximated to (b)(6) 2021.
 
Event or Problem Description
It was reported that the device was difficult to remove.A 75cm amplatz super stiff guidewire was selected for use in a drainage procedure.Upon removal from packaging, the device looked whole and was flushed with saline.During the procedure, the device was used in the kidney.Prior to removing the device, the physician noted that the tip was broken into small threads.It was difficult to pull the device out, but it was removed.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event - 18 years or older.B3: date of event - event date was not reported and was approximated to (b)(6) 2021.Device evaluated by manufacturer.Device was inspected visually and it was noted that the returned guidewire was stretched and unraveled at the distal end.Additionally, the wire was detached at the distal end.It was observed microscopically that the core wire was detached at the distal end.Dimensional inspection revealed the overall length and distal tip length measurements showed the guidewire stretched, however the middle section and proximal section were within specification.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11773542
Report Number2134265-2021-05163
Device Sequence Number14242392
Product Code DQX
UDI-Device Identifier08714729114604
UDI-Public08714729114604
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K843018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0026641472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1